Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Lake Charles, LA

June 6, 2013Hardin County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2013, 6:10 PM CDT for Hardin County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2013, 6:10 PM CDT (23:10 UTC)
Expired
Jun 6, 2013, 7:15 PM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Hardin County, TX

The radar

The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:20 PM CDTTSTM WND DMGLumberton, TXSHERIFFS DEPT REPORTS NUMEROUS TREES DOWN AND POWER OUTAGES IN THE LUMBERTON AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WUUS54 KLCH 062310
SVRLCH
TXC199-070015-
/O.NEW.KLCH.SV.W.0069.130606T2310Z-130607T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 PM CDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...SILSBEE...SARATOGA...LUMBERTON...KOUNTZE...

* UNTIL 715 PM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES WEST OF KOUNTZE...
  MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KOUNTZE BY 625 PM CDT...
  LUMBERTON AND SILSBEE BY 650 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3049 9443 3044 9410 3043 9412 3040 9412
      3039 9410 3035 9409 3019 9423 3026 9461
TIME...MOT...LOC 2310Z 294DEG 19KT 3039 9441

$$

RUA
1 follow-up statement
355 
WWUS54 KLCH 062344
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CDT THU JUN 6 2013

TXC199-062354-
/O.CAN.KLCH.SV.W.0069.000000T0000Z-130607T0015Z/
HARDIN TX-
644 PM CDT THU JUN 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.

LAT...LON 3049 9443 3044 9410 3043 9412 3040 9412
      3039 9410 3035 9409 3019 9423 3026 9461
TIME...MOT...LOC 2344Z 294DEG 19KT 3032 9422

$$

RUA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 6, 3:52 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CDT THU JUN 6 2013

.SYNOPSIS...A COLD FRONT IS MOVING INTO OUR FORECAST AREA FROM THE NORTHWEST.
STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED OVER OUR WESTERN ZONES
THIS AFTERNOON IN RESPONSE TO A RIGHT REAR QUADRANT OR ENTRANCE
REGION OF A SUBTROPICAL JET STREAK. A SEVERE TSTM WATCH IS IN
EFFECT UNTIL 10 PM FOR SOUTHEAST TEXAS. THIS FRONT WILL CONTINUE
TO WEAKEN AS IT MOVES THROUGH THE AREA TONIGHT. A SUPPORTING UPPER
LEVEL TROF WILL PASS THE EASTERN ZONES BEFORE SUNRISE. MOISTURE
AND INSTABILITY WILL REMAIN WITH DECENT UPPER LEVEL DIVERGENCE
INTO FRIDAY MORNING SO RAIN WILL BE SLOW TO END FROM THE WEST.

&&

.SHORT TERM...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS LOOKS TO
BE OVER CEN LA EXTENDING INTO THE ACADIANA AREA TNITE WITH THE
AFOREMENTIONED MOISTURE AND LIFT. THETA RIDGING AND SHORTWAVE
ENERGY WILL ADD TO OUR CHANCES AS WELL.

&&

.LONG TERM...A FEW SHOWERS AND THUNDERSTORMS WILL LINGER INTO
FRIDAY AND SATURDAY AS THE UPPER TROF HANGS OVER THE AREA.
EVENTUALLY EARLY NEXT WEEK WILL SEE SOME UPPER LEVEL RIDGING FROM
THE WEST COMBINING WITH A REESTABLISHING BERMUDA RIDGE AT THE
SURFAC TO GIVE US A DRY UPCOMING WORK WEEK.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  86  69  86  76 /  50  20  10  20  10
KBPT  74  87  70  89  75 /  40  20  10  10  10
KAEX  68  88  67  90  69 /  60  20  10  10  10
KLFT  69  89  68  90  73 /  50  30  10  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...SVR TSTM WATCH 284 UNTIL 10 PM.
GM...NONE.

&&
Hazardous weather outlook, Jun 6, 3:09 AM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 AM CDT THU JUN 6 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-070815-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
309 AM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS TODAY. THERE IS A CHANCE THAT A FEW MAY
BECOME SEVERE WITH THE MAIN THREAT FROM LARGE HAIL AND STRONG
GUSTY WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO
GROUND LIGHTNING ALONG WITH TORRENTIAL RAINFALL AT TIMES WHICH
WILL CAUSE PONDING OF WATER ON ROAD SURFACES. SLIGHT CHANCE FOR
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 6, 3:23 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     BUNA                    30.44N 93.96W
06/06/2013  E60.00 MPH       JASPER             TX   PUBLIC

            REPORT FROM BUNA SAWMILL.

0318 PM     HAIL             BUNA                    30.44N 93.96W
06/06/2013  E0.75 INCH       JASPER             TX   PUBLIC

            REPORT FROM BUNA SAWMILL.

&&

MOGGED
Local storm report, Jun 6, 3:31 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             BUNA                    30.44N 93.96W
06/06/2013  E0.50 INCH       JASPER             TX   LAW ENFORCEMENT

&&

MOGGED
Local storm report, Jun 6, 3:41 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     MARINE TSTM WIND 4 SE INTRACOASTAL CITY  29.74N 92.11W
06/06/2013  E40 MPH          VERMILION          LA   CO-OP OBSERVER

            REPORT FROM LELAND BOWMAN LOCK AND DAM.

&&

MOGGED
Local storm report, Jun 6, 5:04 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             ORANGE                  30.10N 93.76W
06/06/2013  E0.25 INCH       ORANGE             TX   LAW ENFORCEMENT

            ORANGE PD REPORTS LOTS OF PEA SIZE HAIL.

&&

MOGGED
Local storm report, Jun 6, 5:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     COLMESNEIL              30.91N 94.42W
06/06/2013                   TYLER              TX   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN FROM COLMESNEIL
            TO WOODVILLE.

&&

MOGGED
Local storm report, Jun 6, 5:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     JASPER                  30.92N 94.00W
06/06/2013                   JASPER             TX   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN IN THE JASPER
            AREA.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:42 PM CDTSpecial Weather StatementLCHJasper, Tyler48 min
Jun 6, 2:23 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler37 min
Jun 6, 2:55 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler35 min
Jun 6, 3:25 PM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Jun 6, 3:58 PM CDTSevere Thunderstorm WarningLCHOrange32 min
Jun 6, 4:02 PM CDTAreal Flood AdvisoryLCHOrange88 min
Jun 6, 4:40 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler80 min
Jun 6, 5:27 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler63 min
Jun 6, 6:21 PM CDTSevere Thunderstorm WarningLCHNewton54 min
Jun 6, 6:32 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Orange58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.